Find Support

Taf/Mek fatigue - help?

Taf/Mek fatigue - help?

Posted By
Summer S.
10/21/2019 6:07pm
View other posts by
Activity
Replies: 8

Hi everybody,

We have been on Taf/Mek for 5 days now, the first 3 days was reduced Taf dose +full dose Mek (no side effects), then as soon as we started on the full dose of Taf fatigue appeared.

My mom has been feeling tired all day, she would sleep for 1-2 hours and stays up for 1-2 feeling well before she feels the need to sleep again.

She is eating well, but drinking less water due to less hours she is awake in,

Do you know what could be the cause of that?
Do you have ideas or experience in treating or at least handling fatigue?

Thaaanks!

Summer S. - (10/22/2019 - 9:54am)

Whoever passes by this post, we are also now experiencing fever along with chills, manageable and I really donot feel like we should stop the meds especially that it seems to be working, her doctor prefers to be more on the safe/ quality of life side.

Do you have experience with a similar situation?

Linda5 - (10/22/2019 - 10:41am)

Hi Summer! I have used this combo and I did have fatigue ( felt achy and tired like I had the flu) and cycled through fevers fairly frequently. Fevers meant a mandatory call into the doc, and usually a short (couple of days) break from the meds then restart. I never had to stop them due to fever or fatigue. For the fatigue, I found mild walking helped, and warm baths and heating pads helped with the aches.
I hope things improve...
Linda

Linda

Summer S. - (10/22/2019 - 1:05pm)

Hi Linda,

Thank you for sharing your experience, it is really giving me some perspective here, especially that there are very very few melanoma patients on our side of the universe, and this is literally the first time Taf/Mek is tried in my country.

I am curious how did you know when it was suitable to go back on the medicine after a break due to fever? Did you do blood tests for example? Or just waited till you actually felt well?

Linda5 - (10/23/2019 - 8:20pm)

Hi Summer...strict rules from oncologist to call when I had a fever, they would advise when to restart. Generally two to three days except once when I also had a bad rash, I think it was six days.
Linda

Linda

Summer S. - (10/25/2019 - 12:43pm)

Thanks Linda, her doctor gave us 2 days break before we re-introduced the combo today. I hope it is kinder to us this time :))

I hope it goes very well with you too <3

Summer S. - (10/25/2019 - 12:43pm)

Thanks Linda, her doctor gave us 2 days break before we re-introduced the combo today. I hope it is kinder to us this time :))

I hope it goes very well with you too <3

swalters1038 - (10/22/2019 - 11:41am)

I was on the combo for a year and regularly had fatigue and just pushed through. I found trying some minimal physical activity helped me in the long run but, never really resolved the fatigue issue. From the fever and chills standpoint, They were debilitating at some points, but was finally told half way through treatment to quit the tafinlar to resolve the issue. I would typically quit for 2-3 days which would recoslve the issue. The fevers and chills tended to be cyclic for hitting every 5-6 weeks.

Steven

Summer S. - (10/22/2019 - 1:12pm)

Hello Steven,

That is a good idea regarding fatigue, my mom really enjoys night walks we can try a short version of that to beat fatigue and keep her spirit up.

Thank you Steve so much for sharing your experience with me, it is rather assuring to know we are not alone and get some perspective while first trying a new medicine.